Alert archive / Tennessee / Flash Flood Warnings in 2003
Flash Flood Warning 105, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Aug 27, 2003, 2:49 PM CDT for Lawrence County, Wayne County, Tennessee. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2003, 2:49 PM CDT (19:49 UTC)
- Expired
- Aug 27, 2003, 4:45 PM CDT
- In force
- 116 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Lawrence County, TN, Wayne County, TN
The radar
The Northeast Alabama radar (KHTX), 147 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2226 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOHX 271951 FFWBNA TNC099-181-272145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 249 PM CDT WED AUG 27 2003 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN LAWRENCE COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF LAWRENCEBURG SOUTHERN WAYNE COUNTY IN TENNESSEE * UNTIL 445 PM CDT * AT 246 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE FROM COLLINWOOD TO LEOMA...OR ABOUT 12 MILES SOUTH OF WAYNESBORO TO 5 MILES SOUTH OF LAWRENCEBURG....MOVING EAST AT 10 MPH. RADAR ESTIMATES BETWEEN 2.5 AND 3 INCHES OF RAIN HAS FALLEN OVER THE AREA. AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS POSSIBLE AND WILL LIKELY CAUSE FLASH FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS, OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO ESCAPE RISING WATER, MOVE TO HIGHER GROUND. LAT...LON 3525 8797 3503 8797 3502 8724 3526 8723 $$ 05
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 2:43 PM CDT, 6 minutes earlier.
Area forecast discussion, Aug 27, 2:43 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 243 PM CDT WED AUG 27 2003 CURRENTLY, AFTERNOON CONVECTION HAS BLOSSOMED, WITH SEVERAL REPORTS OF SEVERE DAMAGE AND HAIL ALREADY HAVING BEEN RECEIVED. THE STORMS AND CLOUD COVER HAVE HELPED TO RETARD AFTERNOON TEMPERATURES, ALTHOUGH SOME STATIONS HAVE STILL CLEARED 90 DEGREES. MODELS CONTINUE TO SHOW LITTLE CHANGE IN AIR MASS CHARACTERISTICS THROUGH THE WEEKEND. A CONTINUED MOIST AND UNSTABLE ENVIRONMENT, COUPLED WITH THE EFFECTS OF DAYTIME HEATING, SHOULD PRODUCE MORE THUNDERSTORMS TOMORROW AND FRIDAY. AN APPROACHING FRONTAL SYSTEM FROM THE NORTHWEST WILL BEGIN TO EFFECT OUR WEATHER BY SATURDAY IN THE FORM OF MORE CLOUDS, SLIGHTLY COOLER HIGH TEMPERATURES, AND MORE ACTIVE WEATHER. AVIATION MODEL DEVELOPS A GULF LOW DURING THE WEEKEND, WHICH IS THEN FORECAST TO RIDE UP THE STALLED FRONTAL BOUNDARY AND INTO THE MID STATE BY LABOR DAY, ALTHOUGH THE NOGAPS MODEL BRINGS THE FRONT ON THROUGH DURING THE WEEKEND, AND DOES NOT BRING A SECONDARY LOW NORTHWARD INTO THE LOCAL AREA. SO WILL TREND BACK FROM THE AVIATION MODEL SOMEWHAT, ALTHOUGH COOLER TEMPERATURES CAN STILL BE EXPECTED NEXT WEEK. .BNA...NONE. ROSE
Hazardous weather outlook, Aug 27, 6:40 AM CDT, 8 hours 9 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-281030- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 640 AM CDT WED AUG 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MIDDLE TENNESSEE TODAY AND THIS EVENING. HEAT AND HUMIDITY WILL COMBINE TO PRODUCE HEAT INDEX READINGS AROUND 100 DEGREES IN MUCH OF THE MID STATE THIS AFTERNOON. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR MAINLY DURING THE AFTERNOON AND EVENING EACH DAY THROUGH THE WEEKEND. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT LIKELY. 31/13
In the hours before
Local storm report, Aug 27, 1:53 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0153 PM CDT WED AUG 27 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0140 PM MINOR HILL TN WIND DAMAGE
08/27/03 GILES TREES AND POWER LINES DOWN
05Local storm report, Aug 27, 2:08 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0208 PM CDT WED AUG 27 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM COLLINWOOD TN WIND DAMAGE
08/27/03 WAYNE POWER LINES DOWN
05Local storm report, Aug 27, 2:09 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0209 PM CDT WED AUG 27 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM TULLAHOMA TN 0.50 IN HAIL
08/27/03 COFFEE
05Local storm report, Aug 27, 2:19 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0219 PM CDT WED AUG 27 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0210 PM WINCHESTER TN WIND DAMAGE
08/27/03 FRANKLIN TREE DOWN
05Local storm report, Aug 27, 2:23 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0223 PM CDT WED AUG 27 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0208 PM HENDERSONVILLE TN WIND DAMAGE
08/27/03 SUMNER ROOF DAMAGE TO AN
ELEMENTARY SCHOOL, TREES
DOWN, AND POWER LINES DOWN
05The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 12:53 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 37 min |
| Aug 27, 1:44 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 31 min |
| Aug 27, 1:46 PM CDT | Severe Thunderstorm Warning | OHX | Moore | 14 min |
| Aug 27, 1:55 PM CDT | Severe Thunderstorm Warning | OHX | Franklin | 50 min |
| Aug 27, 1:58 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 32 min |
| Aug 27, 2:14 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 31 min |
| Aug 27, 2:23 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 37 min |
| Aug 27, 2:32 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 43 min |
| Aug 27, 2:35 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 40 min |
| Aug 27, 2:55 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 35 min |
| Aug 27, 3:29 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 31 min |
Nearby
Flash Flood Warnings in Tennessee, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.